# SDR 5CSR2015FA0000046

- Difficulty date: November 12, 2014
- Submitted: January 30, 2015
- Operation: General aviation
- Aircraft: N422AK
- Make and model: Cirrus SR22
- Aircraft serial: 4099
- Engine: Cont IO550N
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Leaking
- Location: Engine
- Part time: 163 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS REPORTED TO BE CONSUMING AN EXCESSIVE AMOUNT OF OIL AFTER FLIGHT, ESTIMATED AT 1 QT PER HOUR.  AIRCRAFT BELLY WAS HEAVILY COVERED IN OIL AND APPEARED TO BE COMING FROM THE EXHAUST SYSTEM.  PERFORMED BORE SCOPE INSPECTION AND FOUND CYCLINDERS 1, 3, AND 4 WITH EXCESSIVE OIL IN THE COMBUSTION CHAMBER AND CYLINDERS 2 AND 6 SHOWING SIGNS OF OIL BEGINNING TO ENTER THE COMBUSTION.  CYLINDER WALLS HAD EVIDENCE OF GLAZING.  FURTHER, PERFORMED CRANKCASE PRESSUIZATION TEST.  CRANKCASE PRESSURIZATION TEST CAME OUT NORMAL AT 45 TO 50 MPH ON AIRSPEED GAUGE, MAX ALLOWABLE IS 90 MPH.  PROBABLE CAUSE IS IMPROPER ENGINE BREAK-IN PROCEDURE AT NEW ACFT DELIVERY.
